Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with an enlarged heart causing heart failure, taking Warfarin, NT- proBNP elevated. Life expectancy?

Just diagnosed with Stage 1 heart failure due to enlarged heart, primarily right side. Just started on warfarin . I am very active (33 marathons plus cross country ski racing). Ejection fraction , though, is 41. Normal weight. All blood work came back normal except my NT-proBNP which was 1100. Any thoughts on prognosis and/or life expectancy?
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
pumping power of your left ventricle is 41% ( normal is above 55), your right ventricle is also dilated( most probable is due to tricuspid regurgitation )
increase bnp indicate heart failure
prognosis depend -1) your age 2) cause of LV dysfunction ( idiopathic, ischemic, DM)3) associated disease ( HTN/astma/DM) 4) severity of tricuspid regurgitation 5) sinus rhythm or AF/flutter 6) response of medicines
discuss in detail with your treating doctor
Answered: Thu, 21 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor